Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is stopping treatment safe ?
Dec 23, 2004

My name is Edgar from Mexico; 5 yars with hiv; its possible to stop treatment after taking it during 5 years; with less than 400 in my load viral; once I stop taking it for one mont and I continue with less than 400; then I stop taking efavirenz during 2 months and one more time with less than 400. Its possible to stop treatment? My treatment is Combivir (Lamivudina y zidovudina) y stocrin (efavirenz, Sustiva) I've hear that person who begin treatment are able to stop it. Thanks a lot

Response from Dr. Pierone

It depends on the CD4 count. There are studies that indicate most patients remain well for extended periods (several years) after stopping HIV medications if their CD4 count was high (above 350) when they originally started therapy. The viral load returns to detectable levels of course, and CD4 counts decline, but by and large it appears to be a reasonable approach. Whether it is the best strategy is not known and there is a global study called SMART that is investigating this question. Here is a link to a review on treatment interruption. Good luck!



Previous
Truvada versus Epzicom?
Next
Merry Christmas.....from india!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement